Hail, Howard
- When
- May 2, 11:00 PM CST
- Where
- Howard County, Saratoga
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.767, -93.917
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 2, 8:55 PM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 955 PM CDT FRI MAY 2 2003 WILL HAVE TO UPDATE ZONES AGAIN TO ADD NEW SVR WATCH FOR NORTHERN ZONES. STORMS BEGINNING TO FIRE ACROSS THE NORTHERN ZONES THIS EVENING...AS THIS AREA REMAINS IN AREA OF BEST INSTABILITY. LATEST LAPS ANALYSIS INDICATED LI/S STILL IN THE -6 -(-8)... WITH CAPES STILL IN EXCESS OF 3500 J/KG. WEAK FRONT...WHICH APPEARS WASHED OUT THIS EVENING...EXTENDS ROUGHLY ALONG THE RED RIVER OF N TX...THROUGH MCCURTAIN COUNTY OK...INTO SCNTRL AR...WITH STORMS ROOTED NEAR THIS BOUNDARY. FRONT IS PROGGED TO LIFT NWD LATER TONIGHT AND DURING THE DAY SAT. REMOVED BOTH EARLIER SVR WATCHES...AND ALSO RAISED MINS A CATEGORY IN ALL LOCATIONS. ALSO LEFT SVR MENTIONED UP NORTH IN LIGHT OF CURRENT CONVECTION...AND RAISED POPS A TAD THERE AS WELL. LOWERED POPS TO SLIGHT CHANCES ELSEWHERE...AND KEPT 30/S OUT WEST FOR CONVECTION OVER CNTRL TX MOVING E. UPDATE ALREADY OUT. 15 .SHV...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 3 AM CDT FOR MCCURTAIN COUNTY OK...EXTREME NE TX...AND ALL OF SW AR.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL CONTINUE TO LINGER ACROSS THE AREA THIS AFTERNOON...MOVING AT A SNAILS PACE TOWARD THE INTERSTATE 20 CORRIDOR ACROSS NORTH LOUISIANA AND SLIGHTLY FURTHER SOUTH ACROSS EAST TEXAS. THE FRONT...ALONG WITH THE COMBINED MOISTURE AND DAYTIME HEATING WILL IGNITE SCATTERED THUNDERSTORMS THIS AFTERNOON. SOME THUNDERSTORMS WILL MOST LIKELY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... MOISTURE WILL LINGER ACROSS THE AREA THROUGH MUCH OF THE PERIOD...SO AFTERNOON THUNDERSTORMS WILL REMAIN IN THE FORECAST. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 20
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
741 PM CDT FRI MAY 2 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 3 W BATTIEST OK TORNADO
05/01/03 MCCURTAIN F0 TORNADO OCCURRED FROM 4
MILES NW OF BATTIEST TO 2
MI SW OF BATTIEST. DAMAGE
CONSISTED OF TORN ROOF OFF
BARN...SHEET METAL
DAMAGE...AND FEW TREES
DOWN. REPORTED BY SPOTTER.
0815 PM BROKEN BOW OK TORNADO
05/01/03 MCCURTAIN F2 TORNADO OCCURRED FROM 5
MILES NW OF BROKEN BOW TO 8
MILES SE OF BROKEN BOW.
DAMAGE CONSISTED OF 2 HOMES
WITH SEVERE ROOF
DAMAGE...AND 30 TO 40 HOMES
WITH MINOR TO MODERATE ROOF
AND FRAME DAMAGE. ONE HOME
DESTROYED. NUMEROUS TREES
UPROOTED AND
SNAPPED...ALONG WITH
SEVERAL POWER POLES.
REPORTED BY NWS SURVEY.
03TXZ124>126-136>138-149>153-165>167-030230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 906 PM CDT FRI MAY 2 2003 SEVERE THUNDERSTORM WATCH #213 THAT WAS IN EFFECT FOR MUCH OF EAST TEXAS HAS BEEN CANCELLED.
The Shreveport radar (KSHV), 146 km away, was scanning. The volume nearest the first event began at 05:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354507.